MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3 - occupation: acting charge nurse manager.G4 - pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that leakage was observed between the cap and hub of an ultrathane mac-loc locking loop multipurpose drainage catheter.The user noted that the suture thread was observed to be sticking out of the locking hub and tube junction.As a result, urine began to "wick" up the thread, leading to leakage.This was unpleasant to the patient and caused further discomfort.This occurred with 8.5fr and 10.2fr drains.This report captures a 10.2fr drain where the suture thread was observed to be sticking out of the hub and tube junction but did not make contact with a patient.Other instances of this malfunction are captured in reports with patient identifier: (b)(6) and (b)(6).Additional information regarding event details has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: this report is being sent to indicate the complaint event is not reportable.After review of the file, attachments, returned device, and discussion between regulatory reporting team and post market qe team, it has been determined that this event does not meet the definition of a complaint under fda 21 cfr part 803 as there was no death, serious injury or reportable product malfunction.There was no alleged malfunction for this device lot; the customer reported they were returning the device from lot# 14974153 for examination related to another complaint captured under cook patient identifier (b(6).The device from lot# 1497415 was returned in the sealed packaging, and no failure was observed during device examination and functional testing.Therefore, there is no deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of the device.There is no evidence that the device caused or contributed to a serious injury.As such, this event will be close/canceled by the manufacturer.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16872855
Report Number1820334-2023-00550
Device Sequence Number17489226
Product Code GBO
UDI-Device Identifier00827002095021
UDI-Public(01)00827002095021(17)250926(10)14974153
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-6S-CLM-RH
Device Lot Number14974153
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown